Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 9, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jan 23, 2009, 6:28 AM HST for Hawaii County, Hawaii. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2009, 6:28 AM HST (16:28 UTC)
- Expired
- Jan 23, 2009, 9:01 PM HST
- In force
- 15 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 4.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 231628 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 628 AM HST FRI JAN 23 2009 HIZ028-240400- /O.NEW.PHFO.WI.Y.0009.090123T1628Z-090124T0400Z/ BIG ISLAND SUMMITS- 628 AM HST FRI JAN 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS AFTERNOON. NORTHEAST TO EAST WINDS OF 30 TO 40 MPH WILL BLOW OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA THROUGH THE DAY TODAY...THEN WEAKEN RAPIDLY THIS EVENING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONALDSON
2 follow-up statements
000 WWHW70 PHFO 240144 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 PM HST FRI JAN 23 2009 HIZ028-240800- /O.EXT.PHFO.WI.Y.0009.000000T0000Z-090124T0800Z/ BIG ISLAND SUMMITS- 344 PM HST FRI JAN 23 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM HST THIS EVENING. NORTHEAST TO EAST WINDS OF 25 TO 35 MPH WILL BLOW OVER THE SUMMITS OF MAUNA KEA AND MAUNA LOA THROUGH THE REMAINDER OF THIS AFTERNOON AND INTO THIS EVENING...THEN WEAKEN RAPIDLY TONIGHT. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DEJESUS
000 WWHW70 PHFO 240701 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 901 PM HST FRI JAN 23 2009 HIZ028-240815- /O.CAN.PHFO.WI.Y.0009.000000T0000Z-090124T0800Z/ BIG ISLAND SUMMITS- 901 PM HST FRI JAN 23 2009 ...WIND ADVISORY IS CANCELLED... WINDS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE DROPPED BELOW THE ADVISORY LEVEL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jan 23, 4:00 AM HST, 2 hours 28 minutes earlier.
Area forecast discussion, Jan 23, 4:00 AM HST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST FRI JAN 23 2009 .SYNOPSIS... A HIGH NORTHEAST OF THE ISLANDS WILL MAINTAIN LOCALLY BREEZY TRADE WINDS OVER THE AREA THROUGH SATURDAY. CLOUDS AND SHOWERS CARRIED BY THE WINDS WILL AFFECT MAINLY WINDWARD AND MOUNTAIN AREAS. WINDS WILL GRADUALLY SHIFT TO SOUTHEAST LATE SUNDAY AS A FRONT APPROACHES FROM THE NORTHWEST. THE FRONT WILL MOVE DOWN THE ISLAND CHAIN EARLY NEXT WEEK AND WILL DISSIPATE OVER THE SOUTHERN ISLANDS BY WEDNESDAY. && .DISCUSSION... AREA OF STABLE LOW CLOUDS HAS REACHED THE ISLANDS THIS MORNING...KEEPING THE WINDWARD AND MOUNTAIN AREAS MOSTLY CLOUDY. THESE CLOUDS DO NOT BRING MUCH PRECIPITATION TO THE ISLANDS...AS MOST RAIN GAGES ACROSS THE STATE REGISTERED LESS THAN A TENTH OF AN INCH IN THE PAST 6 HOURS. MORNING SOUNDINGS...SPECIALLY LIHUE...CONTINUE TO DEPICT A PRETTY STRONG INVERSION NEAR 6K FT. THUS AIR MASS REMAINS QUITE STABLE AND IS NOT CONDUCIVE FOR THE DEVELOPMENT OF SIGNIFICANT RAIN. SATELLITE IMAGERY SHOWS QUITE AN EXTENSIVE AREA OF LOW CLOUDS JUST EAST OF THE ISLANDS THIS MORNING...AND THESE CLOUDS WILL BE AFFECTING THE ISLANDS THROUGH TODAY...BRINGING LIGHT SHOWERS TO MAINLY WINDWARD AND MOUNTAIN AREAS. HIGH PRESSURE NORTHEAST OF THE ISLANDS WILL MAINTAIN THE TRADE WINDS OVER THE ISLANDS THROUGH SATURDAY. LOOK FOR TRADE WIND WEATHER TO PREVAIL THEN. WINDS AT THE SUMMITS OF MAUNA KEA AND MAUNA LOA HAVE FINALLY WEAKENED TO JUST BELOW ADVISORY LEVEL THIS MORNING. HENCE HAVE CANCELED THE ADVISORY FOR THE AREA. THE NEXT APPROACHING FRONT FAR NORTHWEST OF THE ISLANDS CERTAINTY WILL NOT BEHAVE ACCORDINGLY COMPARING TO THE PREVIOUS ONES...AS FORECAST CHARTS CONTINUE TO INDICATE IT WILL STALL BRIEFLY NORTHWEST OF THE ISLANDS SATURDAY THEN RESUME ITS COURSE TO REACH KAUAI MONDAY MORNING. A SURFACE RIDGE WILL ONCE AGAIN SHIFT SOUTH OVER THE ISLANDS AHEAD OF THIS FRONT...RESULTING IN WINDS OVER THE ISLANDS GRADUALLY WEAKEN AND SHIFT TO SOUTHEAST LATE SUNDAY. FORECAST CHARTS STILL INDICATE THERE WILL BE MODERATE NORTHWEST WINDS BEHIND THE FRONT INITIALLY...AND THE FRONTAL BAND SHOULD BRING SOME RAIN TO THE ISLANDS DURING ITS PASSAGE. THIS FRONT WILL HAVE SOME DYNAMICS ASSOCIATED WITH IT...THUS THE POSSIBILITY OF LOCALLY HEAVY RAIN STILL EXISTS. ON THE OTHER HAND...THIS FRONT IS STILL EXPECTED TO MOVE SWIFTLY ACROSS THE ISLANDS AND WEAKEN RATHER QUICKLY. THE THREAT OF FLOODING THEREFORE SHOULD REMAIN LOW. LATEST FORECAST CHARTS NOW HAVE FRONT PUSHING THROUGH THE ISLANDS AND DISSIPATING BY LATE TUESDAY OR EARLY WEDNESDAY...WITH WEAKENING WINDS. LOOKS LIKE WINDS WILL REMAIN LIGHT FOR THE LATER PART OF NEXT WEEK. FORECAST CHARTS INDICATE STRONGER TRADE WINDS TO RETURN BY NEXT WEEKEND...THOUGH THERE ARE INCONSISTENCIES BETWEEN MODEL RUNS THAT THE EXTENDED FORECAST PROBABLY WILL VARY A BIT BEFORE SETTLING ON A MORE CONSISTENT SOLUTION. && .MARINE... READINGS FROM BUOY FAR NORTHWEST OF THE ISLANDS CONTINUE TO HINT SOME LONGER PERIOD FORERUNNER OF THE PENDING NORTHWEST SWELL. THIS NEXT SWELL EPISODE SHOULD BRING NEAR ADVISORY LEVEL SURF FOR NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. SHALL MONITOR THIS DEVELOPING SITUATION AT THIS TIME. THE WINDS WILL REMAIN STRONG ENOUGH AS WELL AS THE SUBSIDING AND INCOMING NORTHWEST SWELL WILL KEEP SEAS HIGH FOR MOST OF THE COASTAL WATERS AT TIMES. HENCE THE SMALL CRAFT ADVISORY CONTINUES FOR AFFECTED WATERS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY FOR THE PAILOLO CHANNEL AND MAALAEA BAY TODAY. SMALL CRAFT ADVISORY FOR KAUAI CHANNEL...WINDWARD OAHU WATERS KAIWI CHANNEL AND ALENUIHAHA CHANNELS AND SOUTH OF THE BIG ISLAND THROUGH TONIGHT. SMALL CRAFT ADVISORY FOR KAUAI NORTHWEST AND WINDWARD WATERS...MAUI COUNTY AND BIG ISLAND WINDWARD WATERS TONIGHT. && HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 8:09 AM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.